Aa
A
A
A
Close
Borderline Personality Disorder Community
1.45k Members
768617 tn?1475032056

Effexor withdrawal

Has anyone ever chose to take all natural medications instead of prescriptions due to withdrawal and/or side effects of Effexor or related medications, and asked their physician about it, and the physician disagree? I was wondering because mt physician disagrees with me resorting to all natural medications.
5 Responses
674607 tn?1240017232
Can't comment on the natural-remedy part of your question, but if you are experiencing  withdrawal from Effexor, I know what you are feeling--needlessly!

I recently reduced my Effexor from 225 mg to 19 mg (or so) without a hint of trouble.  In a previous attempt to get off, I went through purgatory, but if you do it really slowly--say over two months--you may escape the horrible withdrawal symptoms altogether.

Are you taking Effexor in the form of Effexor XR spansules.  If so, here's the recipe for tapering off painlessly:  Each spansule contains about 250 little beads;  in the first week you can remove, say, twenty etc. until you are off the hook.

(By the way, I found E. quite effective until it finally triggered some hypomania, but the withdrawal certainly needs to be handled with care.)
768617 tn?1475032056
Thank you so much aadel. I will definitely do that. What amount do you take now, if any? I will definitely try that route. I think that it will be safer and with less withdrawal effect.
674607 tn?1240017232
Yes, you can definitely save yourself major pain by reducing slohohohoholy.

  As I mentioned, I had made an earlier attempt at getting off Effexor and got sicker than the proverbial dog:  brain zaps, hot and cold sweats, zombie-head, serious flu symptoms--without the flu, and more.  This was done in the days when the manufacturer and many psychiatrists claimed that going cold turkey produced no side effects.  It makes me wonder whether those psychiatrists ever bothered listening to their patients, or even took the time to snoop around various message boards to learn what agonies their patients were experiencing.  My suspicion is that the pdocs in question merely parroted what the pharmaceutical reps told them, and then elevated the drivel to the satus of scientific truth.

  Naturally, this first attempt of mine failed.  I had to get back on Effexor just to escape the bends.

Then, before I  made my second attempt, I asked around on a couple of boards, just as you are doing now, and received several variations on "the recipe" I described in my previous post.  It's really ridiculously simple as long as you don't mind doing a bit of bead counting, and, trust me, it's well worth the effort.

I'm down to 18 or 19 mg (who cares) by now, and haven't had the slightest problem with tapering off.  I may not reduce to zero unless the hypomania kicks in again; so far so good.

Now, I do want to ask you, though, whether you're working with your pdoc on this.  "Going natural" sounds like a good thing to do, but "natural" can harm you just as easily as "pharmaceutical."  (Don't eat the foxglove until it's been through the lab and been turned into digitalis!)

  Sounds like you and your pdoc are not on the same wave length.  I don't know how severe your BPD is, and what specific symptoms you are struggling with, but please take care not to go off on a risky tangent without the benefit of professional advice.

I have never dealt with a naturopath or homeopath in conjuction with my BP and BPD, but I have consulted some of them regarding other health issues.  Frankly, I have not had much luck with them.  Some of them, in fact, were quacks and downright fraud artists, in spite of the fact that they were fully accredited, certified, and what have you.  

So be careful;  it's a jungle out there--and pdocs are by no means the only apes swinging from the trees.

All the best!
Avatar universal
I am a 68 year old woman who has been on effexor for 1f years
along with lamitcal for about 10 years.  Now I'me on seraquel for
sleep.I am down from 225 of effexor tp 75mil. I want to get offa of the
effexor for several reasons, I know it effects my memory and has
robbed me of a healty sex life.  Now I'me on blood pressure med.
because of the effexor.  My dr. discourages me about getting off.
I have never been comfortable with the diagnosis of bipolar.
Now I'me on my 6th day of withdrawal from the effexor, which I
decided to do on my own.  How long can these side effects last
insomnia, crying,  irritability. I feel that they are getting better.
Please give me some advice,
1882418 tn?1455117908
I took Pristiq for one year, and I quit while receiving intravenous ketamine at Atlanta Center for Medical Research. It took almost exactly 8 days for the worst of the physical symptoms and two weeks for all of them to stop. The emotional symptoms took about a month to even out to the way I was before. I tried to stop taking the Pristiq by switching to Prozac a few months before, but it didn't work. I don't think I could have made it without the ketamine.
Popular Resources
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.